Vol. 32, No. 2, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Unknotting unions of cells

Thomas Benny Rushing

Vol. 32 (1970), No. 2, 521–525
Abstract

In this note we consider the problem of determining whether the union of cells is nicely embedded in the n-sphere if each of the cells is nicely embedded. This question is related to many embedding problems. For instance, the n-dimensional Annulus Conjecture (now known to be true for n4) is a special case. Cantrell and Lacher have shown that an affirmative answer implies local flatness of certain submanifolds. Also, this question is related to the conjecture that an embedding of a complex into the n-sphere which is locally flat on open simplexes is e-tame in codimension three.

Mathematical Subject Classification
Primary: 57.01
Secondary: 55.00
Milestones
Received: 15 April 1969
Published: 1 February 1970
Authors
Thomas Benny Rushing